Jump to content

tarceva


Don M

Recommended Posts

I guess the cyberknife did not work. I start tarceva tomorrow. I have been taking curcumin with bioperine and bioperine. I asked my local oncologist about the bioperine. He did not know anything about it. I have heard that one should not take bioperine with tarceva because it makes the tarceva too available to the bloodstream. Does anyone here know anything about that?

Don M

Link to comment
Share on other sites

Don, it is so hard to read all the troubles you are having . You have always been such an inspiration and such a contributor to all of us. I know what a fighter you are and I know you will continue to give this fight your all. We all know that Tarceva has been known to do some miraculous things for some people. I am praying you will be one of those people.

God Bless,

Sue

Link to comment
Share on other sites

Ah Don,

So sorry the cyberknife did not work, But that was something you thought would happen as they could not give your the correct dosage. I am so sorry I know how bad you wanted that to work. We all did.

I hope you get some answers to your question. I pray the tarceva works for you.

I just cant believe all you have been through since you wee first diagnoised with an early stage.

I hate the f'en disease. :evil:

Keep hanging strong as you are one of the strongest people on this board. You are a trooper and just keep trying one treatment after another. I have a feeling this one will work.

Maryanne

Link to comment
Share on other sites

Don,

You've been "my main man", since I first came to this board, so I'm hoping and praying that the Tarceva works miracles for you.

I don't know anything at all about the drugs you mentioned, but I hope it all comes together perfectly, to get you back on the right, healthy track to remission.

Nova

Link to comment
Share on other sites

I'm working on Don's question. I have an email in to a friend who is a clinical pharmacologist. When you hear things like - don't take drug A with drug B, it is the clinical pharmacologists who are saying that. :) His first response was that he didn't know anything about it and he'd have to look into it for me, and naturally the only thing I could quickly find online ws someone selling it and those sites tend to not be very informative scientifically.

But I hope to have an answer for you sometime today Don!

Link to comment
Share on other sites

Bioperine will inhibit the liver enzyme CYP3A4. Tarecva is metabolized primarily by CYP3A4. When Tarceva was approved tests done with various compounds that interact with liver enzymes showed that a drug called ketoconazole, which is sort of our worst case scenario at inhibiting CYP3A4, caused the AUC (a measure of the blood levels over time) to increase by 2/3 compared to without ketoconazole. So you were told correctly, it will increase blood levels of Tarceva and would be contraindicated.

Link to comment
Share on other sites

Hi Don, Looks like CAT got the answer above. I am so sorry you have to move to Tarceva. I know you've been having some gurgling sounds.

Some of my students and my husband have had a really awful respiratory illness/pneumonia that lasted about 3 weeks...I was hoping this was all you had, but sounds like your doc decided otherwise?

How did they decide this was progression? Was your breathing just getting worse instead of better?

Barb

Link to comment
Share on other sites

(((Don)))

I'm sorry. Please know that you are always tops in my prayer list. You are one heck of a fighter and we are all pulling for you the next steps will be totally successful.

Stupid cancer.

Link to comment
Share on other sites

Thanks a lot Cat for your efforts. I think others will benefit also from your information. I think I will pass it on to my local oncologist.

Barb, I recently went from 40 mg to 50 mg of prednisone when my breathing and coughing and congestion got worse. It did not help much. So, the assumption is that the tumor may be growing and is blocking free drainage of fluids through my lung. So, I am going on tarceva in hopes of getting some shrinkage. My next scan is in 2 months. That should be plenty of time to see if the tarceva will work or not. I don’t need oxygen and I can still walk a mile on flat ground.

One good thing is that it is all still encased in my upper right lobe.

Thanks everybody for your good wishes.

Don M

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.